MAUDE Adverse Event Report: W.L. GORE AND ASSOCIATES, INC. VIAHBAHN ENDOPROTHESIS VASCULAR STENT-GRAFT; STENT, SUPERFICIAL FEMORAL ARTERY

W.L. GORE AND ASSOCIATES, INC. VIAHBAHN ENDOPROTHESIS VASCULAR STENT-GRAFT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBCR081001A
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Viabahn stent-graft being used to treat stenosis of av graft outflow vein.The stent-graft was situated perfectly in a straight vane segment, over a 0.038" bentson guidewire, which is our standard for this procedure.During attempted deployment, after approximately 2/3 of the stent have been expanded, deployment dashboard is suddenly struck and could not be pulled any further.Multiple attempts to get the court to release the remaining unopened stent-graft were unsuccessful.The wire was replaced with a super-stiff amplatz wire, which did not substantially change the configuration of the stent-graft; the cord would still not release the stent-graft.There was marked deformation and segmental particle expansion of the stent-graph.Finally, with intentionally excessive force, the [invalid] snapped, and the stent was left completely opened, resulting in obstruction of the target vessel.Attempts to extract the stent using a snare were unsuccessful.The graft had to be occluded to avoid extravasation around the mal-deployed sent.The patient was sent by ambulance to hospital, admitted for a management of this complication, observation, and surgical graft salvage.He needed acute femoral hd catheter for treatment of renal conditions (hyperkalemia, hypertension, fluid overload).Surgery was not willing to operate on a graft due to the potential difficulty reaching healthy target made.A long-term tunneled hemodialysis catheter was placed, and he was discharged with plans for a new av access creation.The otherwise good quality dialysis graft had to be sacrificed.Note that we have placed several hundreds of the viabahn stent-grafts in similar situations.On rare occasion, we had the deployed cord "stick" and meet some resistance; each time we have been able to overcome back with additional gentle traction.This is the first time we have had a deployment failure.Fda safety report id # (b)(4).

Brand Name
VIAHBAHN ENDOPROTHESIS VASCULAR STENT-GRAFT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W.L. GORE AND ASSOCIATES, INC.
MDR Report Key8692458
Report NumberMW5087289
Device Sequence Number1942143
Product Code NIP
UDI-Device Identifier00733132623525
UDI-Public(01)00733132623525
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVBCR081001A
Device Catalogue NumberVBCR081001A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age46 YR
Patient Weight64